Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 1, NWS North Platte, NE

September 9, 200511 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Sep 9, 2005, 1:52 PM CDT for 11 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2005, 1:52 PM CDT (18:52 UTC)
Expired
Sep 9, 2005, 8:00 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 091852
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
152 PM CDT FRI SEP 9 2005

...A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT FOR PARTS OF NORTH
CENTRAL NEBRASKA...

.DEEP LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE NORTHERN
PLAINS THIS AFTERNOON PRODUCING STRONG SOUTHERLY WINDS. CONDITIONS
WILL IMPROVE SOMEWHAT THIS EVENING AS THE GUSTINESS DISSIPATES
HOWEVER SOUTH WINDS OF AT LEAST 20 TO 30 MPH ARE LIKELY. THIS
ADVISORY MAY NEED TO BE EXTENDED AFTER DARK.

NEZ005>010-026>029-038-100100-
/X.NEW.KLBF.WI.Y.0001.050909T1852Z-050910T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
152 PM CDT FRI SEP 9 2005

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL
CONTINUE UNTIL THIS EVENING. THEREAFTER SOUTH WINDS OF 20 TO 30
MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CDC
1 follow-up statement
000 
WWUS73 KLBF 100055
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT FRI SEP 9 2005


NEZ005>010-026>029-038-100200-
/X.EXP.KLBF.WI.Y.0001.000000T0000Z-050910T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
755 PM CDT FRI SEP 9 2005

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ALLOWED THE WIND
ADVISORY TO EXPIRE AT 8 PM CDT.

SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH OVERNIGHT.

$$

ROBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 9, 4:02 AM CDT, 9 hours 50 minutes earlier.

Area forecast discussion, Sep 9, 4:02 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT FRI SEP 9 2005

.DISCUSSION...
FORECAST CHALLENGE WILL BE TEMPERATURES TODAY. MODELS HAVE SLOWED THE
PROGRESSION OF THE UPPER TROUGH OVER THE WEST EASTWARD...WITH
NEAR TERM FORECAST TRENDED TOWARD NAM SOLUTION. UPPER WAVE NOW
LIFTING NORTH TOWARD THE NEB PANHANDLE WILL BRING AN INCREASE IN
CLOUDS. FEW RADAR RETURNS ARE SHOWN NOW WITH OBSERVATIONS
SHOWING SOME MID LEVEL CLOUD COVERAGE ACROSS NE CO. SATELLITE AND
WATER VAPOR IMAGERY SHOW MOISTURE PLUME EXTENDING FROM SRN AZ
NORTHEAST ACROSS COLORADO...AND STREAMING EAST THROUGH WEST AND
NORTHERN NEB.

FOR TODAY THE ADDITIONAL CLOUD COVERAGE MAY LIMIT HEATING POTENTIAL
AS UPPER RIDGE BUILDS EAST. TRENDED MAX TEMPERATURES DOWN A FEW
DEGREES IN THE WEST TO ACCOUNT FOR ADDITIONAL CLOUDS...AND CLOSER TO
MAV NUMBERS. THE DRYLINE ON THE HIGH PLAINS WILL AGAIN FOCUS ISOLATED
THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON WITH LATE DAY AND
EVENING CONVECTION.

THIS AFTERNOON H85 LLJET STRENGTHENS WITH GRADIENT TO TIGHTEN WITH
BREEZY OR WINDY WORDING THIS AFTERNOON INTO SATURDAY. SURFACE LOW
OVER MONTANA DEEPENS AND MOVES ONTO THE PLAINS...WITH BEST FORCING
WITH THIS SYSTEM TO BE WELL NORTH WITH LOW POPS MAINTAINED. THEN
AS LONGWAVE TROUGH REMAINS IN THE WEST THE POTENTIAL FOR FRONT TO
MOVE SOUTHEAST THROUGH THE STATE LOOKING LESS LIKELY WITH BOUNDARY
STALLING ACROSS WEST AS BOUNDARY BECOMES MORE PARALLEL TO THE
MEAN FLOW ALOFT. DID RAISED POPS ACROSS THE NORTH AND CENTRAL INTO
TUESDAY WITH SLOWER TRANSITION OF SYSTEM EASTWARD INTO THE EXTENDED
PERIOD AND SPLIT FLOW PATTERN DEVELOPS IN THE LONG TERM.

FEW CHANGES MADE AS LATE ARRIVAL OF MODEL DATA INTO SYSTEM
TONIGHT.
&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TLK
Hazardous weather outlook, Sep 9, 5:05 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT FRI SEP 9 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-101015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
505 AM CDT FRI SEP 9 2005 /405 AM MDT FRI SEP 9 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER WESTERN NEBRASKA LATE
THIS AFTERNOON AND TONIGHT...WEST OF A LINE FROM AINSWORTH TO
NORTH PLATTE. THE STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ACROSS WESTERN NEBRASKA...DURING THE LATE
AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:16 PM CDTTornado WarningLBFGrant29 min

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.